Arabansari, S., Davidson, J. orcid.org/0000-0002-6576-3995 and Foster, M. (2022) Fully-integrated planar transformer with a segmental shunt for LLC resonant converters. IEEE Transactions on Industrial Electronics, 69 (9). pp. 9145-9154. ISSN 0278-0046
Abstract
This paper presents two topologies which provide high leakage inductance in shunt-inserted integrated magnetic transformers. These differ from conventional designs by replacing the low-permeability magnetic shunt of a planar transformer with high-permeability magnetic shunt segments, separated by many small air gaps. This approach results in a shunt with the same bulk permeability as the conventional design, while using lower cost and readily available magnetic materials such as ferrite. A modelling and design approach which can estimate the leakage and magnetising inductances precisely is provided for each topology. Theoretical analysis is presented and verified using finite-element analysis and experimental implementation. AC resistance analysis for both transformer topologies is also presented. In addition, an LLC resonant converter is built to verify the performance of the proposed fully-integrated magnetic transformers in practice. It is shown that the proposed topologies can integrate all three magnetic components of an isolated LLC resonant converter in a single planar transformer, which reduces the converters volume and cost.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2021 IEEE. Personal use of this material is permitted. Permission from IEEE must be obtained for all other users, including reprinting/ republishing this material for advertising or promotional purposes, creating new collective works for resale or redistribution to servers or lists, or reuse of any copyrighted components of this work in other works. Reproduced in accordance with the publisher's self-archiving policy. |
Keywords: | High-permeability material; integrated magnetic transformer; LLC resonant converter; magnetic shunt |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Engineering (Sheffield) > Department of Electronic and Electrical Engineering (Sheffield) |
Depositing User: | Symplectic Sheffield |
Date Deposited: | 07 Oct 2021 11:23 |
Last Modified: | 05 Oct 2022 00:14 |
Status: | Published |
Publisher: | Institute of Electrical and Electronics Engineers (IEEE) |
Refereed: | Yes |
Identification Number: | 10.1109/tie.2021.3116574 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:178974 |